General Question

fuglyduckling's avatar

I took four painkillers in the past 6 hours, will I survive?

Asked by fuglyduckling (402 points ) 1 month ago

I have terrible cramps I can’t stand it. I took two Vermidons and two Minosets. Is it okay?

Observing members: 0 Composing members: 0

14 Answers

canidmajor's avatar

Both of those are acetaminophen, so relatively safe. Four tabs over six hours should be fine, but if you are concerned, call 1–800-222–1222, if you are in the US.

Darth_Algar's avatar

Those are basically Tylenol, just under different names, so you should be alright. I gotta say though, if I were that concerned after taking something I think I’d be getting my ass to a hospital rather than posting about it here.

fuglyduckling's avatar

@Darth_Algar I’m fine, but they’re not helping. I still have cramps and its hell!

Tropical_Willie's avatar

Acetaminophen overdose can damage liver and kidneys. You should not take more than 4000 mg of acetaminophen a day. One of the symptoms for overdose is stomach pains and cramps.

JLeslie's avatar

Ibuprofen is much better for cramps. Go buy some and take 3 (600 mg) 6 hours after you took the Tylenol. Make sure to eat a little, even just crackers, with the ibuprofen and a glass of water. It takes 50 minutes for the ibuprofen to kick in after swallowing them.

Actually, I would say 4 hours after the Tylenol you can take 2 ibuprofen if you are desperate, but going forward after that forget the Tylenol and take 3 ibuprofen every 6 hours.

I’m not a doctor.

Lightlyseared's avatar

I, personally, would not be too concerned but I would avoid taking any more Tylenol today (again that’s what I’d do). You can safely take ibuprofen and Tylenol at the same time as long as you don’t take more than the recommend dose of either. It’s a good idea to space the doses so that as one is wearing off the other is starting to work.

If you can get it, Buscopan (Butylscopolamine) is pretty good for stomach or period cramps. It actually stops the cramps as opposed to just masking the pain.

Just a thought but if you are having stomach cramps because you have Crohns or ulcerative colitis then don’t take ibuprofen as it can potentially make things worse

rory's avatar

I feel your pain—literally. I used to get cramps every month that were so bad I could barely move. I lay in my bed in the fetal position for two or three days. Now it’s every other month that it happens.

This won’t be helpful now, but in the future, mark off what day your period is on a calendar (if it’s regular, otherwise just guesstimate), and start taking whatever helps a couple days before in regular doses. Stopping the cramps at the outset can prevent them from being as bad later on.

Best of luck. xx

Jonesn4burgers's avatar

You will call me mean things, but I swear to you it is true. Stretch. Do it slow at first, but stretching helps. Also, since you are feeling bloated, you are likely not drinking as much water as you should. Drink EXTRA water, to keep your body hydrated to support the fluids it it handling now. Things go smoother, and your body will not be deprived of the water it normally gets.
Keep active, no matter how slow. Keeping active gets functions moving more smoothly. You don’t need to play soccer to be active. Just some walking, very slow at irst.
One day, it will stop being so bad. You might even do like me, and one day feel so fit and healthy that you can’t remember what cramps were like.

Response moderated (Unhelpful)
wildpotato's avatar

Use a heat pad, especially on the lower back. Also, masturbating can help sometimes, for some female-bodied people.

ibstubro's avatar

My dentist recently told me that one Tylenol and 2 ibuprofen taken at the some time is a ‘super painkiller’. He told me that it was okay to take 2/4 if the pain was very bad.

On his advice, I’d suggest taking some ibuprofen in moderation. There’s probably a pharmacy that will deliver.

LornaLove's avatar

I agree with @wildpotato heat works. I guess by now you are okay?

Kardamom's avatar

Whatever you do, do not drink any alcohol. It could prove fatal. “Source”: http://www.webmd.com/mental-health/addiction/news/20131104/tylenol-and-alcohol-a-bad-mix-study-suggests

snowberry's avatar

I had really bad cramps once. They were so bad that I couldn’t even stand to have somebody walk across the floor in the room where I was because it made the floor bounce a little bit. My gynecologist prescribed anti-inflammatories. That took away my cramps but it shut down my period so that I didn’t have any for three months. I knew that wasn’t any good so I fired her and found a better doctor. Actually it was an alternative doctor and he told me that I was low on magnesium! It was amazing! I started taking magnesium supplements and the pain lessened almost immediately (I chewed the tablets) and within a few hours the cramps were gone altogether.

My new doctor told me that magnesium is especially effective on reducing cramps in hollow muscles and of course that is what a uterus is-hollow muscle. After that I was a believer.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther